MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS NOVOSTITCH PRO MENISCAL REPAIR SYSTEM; NOVOSTITCH PRO MENISCAL REPAIR SYSTEM, SIZE 0

CETERIX ORTHOPAEDICS NOVOSTITCH PRO MENISCAL REPAIR SYSTEM; NOVOSTITCH PRO MENISCAL REPAIR SYSTEM, SIZE 0
Model Number CTX-A004, CTX-A003
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were two device handles that had upper jaw break in this clinical case.The device models that were used are ctx-a004 novostitch pro meniscal repair system, size 0 and ctx-a003 novostitch pro meniscal repair system, size 2-0.The lot numbers are m180077 and m180089.For lot number m180077, the date of manufacture is 07/18/2018, use by date is 08/18/2020, and udi number is (b)(4).For lot number m180089, the date of manufacture is 08/09/2018, use by date is 09/09/2020, and udi number is (b)(4).
 
Event or Problem Description
During an arthroscopic knee procedure, the upper jaw of the device broke in the patient's knee twice.The probable cause for the upper jaw break could be due to poor portal placement, tight knee space, and/or application of excessive torque by the surgeon.

Brand Name
NOVOSTITCH PRO MENISCAL REPAIR SYSTEM
Common Device Name
NOVOSTITCH PRO MENISCAL REPAIR SYSTEM, SIZE 0
Manufacturer (Section D)
CETERIX ORTHOPAEDICS
6500 kaiser drive
suite 120
fremont CA 94555
MDR Report Key8116013
Report Number3009131204-2018-00012
Device Sequence Number11352088
Product Code GAT
UDI-Device Identifier00853541006051
UDI-Public00853541006051
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K181772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2020
Device Model NumberCTX-A004, CTX-A003
Device Lot NumberM180077, M180089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR